Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 152, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2018, 2:58 PM EDT for 4 counties in North Carolina. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2018, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 2, 2018, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:05 PM EDT | TSTM WND DMG | 3 W Durham, NC | TREE DOWN ON GARRETT RD. TIME ESTIMATED FROM RADAR. |
| Aug 2, 3:34 PM EDT | TSTM WND DMG | 3 W Jordan Lake, NC | TREE DOWN ON POWERLINES ALONG SUGAR LAKE RD. TIME ESTIMATED FROM RADAR. |
| Aug 2, 3:35 PM EDT | TSTM WND DMG | Bynum, NC | TREE DOWN ON POWERLINE NEAR BYNUM RD AND HEARNE RD. TIME ESTIMATED FROM RADAR. |
| Aug 2, 3:38 PM EDT | TSTM WND DMG | 1 S Durham, NC | TREE DOWN AT S ROXBORO AND VISTAWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted.
573
WUUS52 KRAH 021858
SVRRAH
NCC037-063-135-183-021945-
/O.NEW.KRAH.SV.W.0152.180802T1858Z-180802T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
258 PM EDT THU AUG 2 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Orange County in central North Carolina...
West central Wake County in central North Carolina...
Northeastern Chatham County in central North Carolina...
Southwestern Durham County in central North Carolina...
* Until 345 PM EDT
* At 257 PM EDT, a severe thunderstorm was located 7 miles south of
Carrboro, or 7 miles northeast of Pittsboro, moving northeast at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Durham, Cary, Chapel Hill, Carrboro, Morrisville, Crosswinds
Boating Center, Crosswinds Campground, Parkwood, Research Triangle
and Jordan Lake State Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3568 7910 3580 7923 3600 7912 3599 7890
3581 7877
TIME...MOT...LOC 1857Z 235DEG 15KT 3581 7910
HAIL...<.75IN
WIND...60MPH
$$
HAINES1 follow-up statement
847
WWUS52 KRAH 021936
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
336 PM EDT THU AUG 2 2018
NCC037-063-135-183-021945-
/O.EXP.KRAH.SV.W.0152.000000T0000Z-180802T1945Z/
Orange NC-Wake NC-Chatham NC-Durham NC-
336 PM EDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE...WEST
CENTRAL WAKE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES
WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. Severe thunderstorm
warning 154 is still in effect.
LAT...LON 3568 7910 3580 7923 3600 7912 3599 7890
3581 7877
TIME...MOT...LOC 1935Z 235DEG 15KT 3590 7894
$$
HAINESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:38 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 2, 10:38 AM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1038 AM EDT Thu Aug 2 2018 .SYNOPSIS... The upper level trough over the Appalachians is expected to gradually weaken through Saturday. Bermuda high pressure will build in from the western Atlantic this weekend and early next week. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... As of 1038 AM Thursday... ...Flash flood threat continues in the NW Piedmont and Triad area... Flash flooding was ongoing mid to late morning in the Piedmont Triad region, with the most reports of flooding coming from Davidson, Forsyth, and Guilford Counties. Training of showers and thunderstorms continued to be a problem over this region aiding in the runoff on saturated ground. The lightning activity has been weakening a bit during the mid to late morning which is actually true to form with the diurnal cycle daily minimum. However, an uptick will occur with the renewed heating as temperatures approach 80 by noon in areas out ahead of the current axis of heavy rainfall. The Flash Flood Watch for the NW and W portions of the Piedmont will continue in effect. This is generally the region that has been hit with several rounds of very heavy rain in the past 3 days with some totals nearing 6-8 inches, and most recently hit this morning again. There was consideration in expanding the Watch eastward; however, it appears that even through showers and thunderstorms are expected with heavy rain this afternoon and evening, the threat of flash flooding is expected to be more isolated east of the current Watch area. In addition, the Flash Flood Guidance is higher as the ground is not as wet or saturated east of the current Watch area. The more flood prone and/or urban areas in the Triangle, Fayetteville, and the recently hard hit Wilson area may be most problematic this afternoon if training were to develop over these regions. We will maintain the current likely to categorical POP, with the diurnal uptick of convection expected through the afternoon lasting into the early evening. Current data supports MLCapes 1500-2000 J/KG where the breaks occur, bulk shear 30-35kt (NW), and strong surface moisture convergence along outflows over the region. A few isolated strong wind gusts are expected (under 50 mph) - yet with saturated soils and weight of wet trees, even garden variety storms with gusts to 40 mph may produce downed trees. CAMS suggest convection will become more scattered to widely scattered this evening. Another round of convection may evolve tonight in the west - as yet another disturbance aloft rotates around the base of the southern Appalachians as the upper trough slowly weakens, threatening the western third of central NC (essentially the current Flash Flood Watch area). && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 415 AM Thursday... We will finally start to see a break in this pattern on Fri. The trough to our W will tilt and lift NE, as the Atlantic ridge begins to build in from the E. Steering flow will veer to a more SW direction, with an uptick in heights aloft, serving to kick the track of mid level waves to our NW. This will also reduce deep layer shear over central NC, and at the surface, low level flow will veer slightly so as to draw in less Atlantic-source air. But the low level flow will remain confluent, with still-notable components from the Atlantic and Gulf, moderate CAPE during the day, and the PW will remain near or over 2", so we'll still see numerous showers and storms with the potential for locally heavy rain and gusty winds. One more day of highs in the low-mid 80s, under mostly cloudy skies, before the heat starts gearing back up. Expect lows of 69-73 with pops slipping to low chance overnight as ascent quiets across the area. -GIH && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 315 AM Thursday... The Atlantic subtropical ridge builds west on Saturday and Sunday with a west to east oriented ridge axis centered near KCHS on Sunday afternoon with heights of 595dm. Precipitable water values on Saturday will range from 1.8 in the west to 2.1 in the east with PW values dropping a bit on Sunday. The air mass across central NC will be weak to moderately unstable during the afternoon and evening with frictional convergence near the coast, convergence near a weak Piedmont trough and differential heating in the mountains leading to widely scattered thunderstorms. Highs will range in the mid 80s to around 90 over the weekend with lows in the lower 70s. The upper level ridge shifts further west early next week with the ridge becoming centered over the southern Plains by Wednesday. A short wave trough in the westerly flow aloft moves across the Mid Atlantic and Carolinas on Monday and with some forcing for ascent and cooler air aloft, thunderstorm chances increase a bit. The flow aloft becomes more northwesterly on Tuesday with disturbances aloft supporting convective chances in the 30-40% range. Upper-level heights fall on Wednesday ahead of a stronger short wave trough that arrives in the OH Valley late in the day. The stronger flow aloft should support a more prominent Piedmont trough on Wednesday which will allow for an increase in convective coverage. Low level thickness values increase next week supporting highs in the upper 80s to lower 90s with some guidance even suggesting a couple of degrees hotter on Tuesday and Wednesday. -Blaes && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 625 AM Thursday... Sub-VFR conditions will be the rule across central NC through much of this morning, with some improvement in the early afternoon before more showers/storms fill in. MVFR to IFR conditions (mainly IFR cigs with VFR to MVFR vsbys) will hold at all sites through mid morning, followed by slow improvement to MVFR then VFR from late morning through early afternoon. While isolated showers/storms are possible anytime this morning, particularly at INT/GSO, activity will really start to fill in across central NC from late morning through the afternoon. RDU/RWI/FAY should see the greatest coverage (and, accordingly, the greater frequency of storm-proximity sub-VFR conditions) from late morning through mid afternoon, with the W Piedmont (GSO/INT) seeing the greatest coverage from mid afternoon through mid evening. The coverage and intensity of storms may start to decrease a bit after nightfall, but storms will linger areawide through the night. VFR conditions will remain dominant tonight, although a period of MVFR cigs is expected to develop after 06z. Looking beyond 12z Fri, unsettled weather will continue through Fri, with a similar cycle of late-night/early-morning MVFR conditions followed by a slow rise to VFR by noon, scattered to numerous showers in the afternoon and early evening, followed by a trend back down to MVFR to IFR by midnight. Mid level ridging building in from the east Sat/Sun should result in a decrease in showers/storms as well as improved aviation conditions lasting into Mon. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for NCZ021>023-038- 039-073. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Hartfield LONG TERM...Blaes AVIATION...Hartfield
Hazardous weather outlook, Aug 2, 4:00 AM EDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 400 AM EDT Thu Aug 2 2018 NCZ007>011-024>028-040>043-074>078-083>086-088-089-030900- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 400 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Locally heavy downpours are possible today and tonight. This may lead to standing water and flooding of creeks and ditches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for locally heavy rainfall will continue into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, although spotters are encouraged to report excessive rainfall measurements to the National Weather Service. NCZ021>023-038-039-073-030900- Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly- 400 AM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 2:28 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT THU AUG 2 2018
NCZ024-025-040-021915-
Chatham NC-Durham NC-Orange NC-
228 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE...NORTHEASTERN
CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 315 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving northeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Durham, Chapel Hill, Pittsboro, Carrboro, Bynum, Fearrington and Lake
Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, and other light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3587 7890 3564 7919 3575 7937 3584 7930
3585 7924 3586 7925 3590 7926 3604 7916
TIME...MOT...LOC 1828Z 218DEG 9KT 3576 7923
WSSSpecial weather statement, Aug 2, 2:30 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
230 PM EDT THU AUG 2 2018
NCZ042-078-021930-
Johnston NC-Wayne NC-
230 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND SOUTHEASTERN JOHNSTON
COUNTIES UNTIL 330 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Mount Olive, moving north at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Smithfield, Fremont, Walnut Creek, Micro, Selma, Pine
Level, Princeton, Pikeville and Seven Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3534 7782 3522 7783 3525 7827 3529 7830
3528 7836 3553 7842 3559 7808 3552 7782
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1829Z 188DEG 22KT 3532 7813
HAINESSpecial weather statement, Aug 2, 2:32 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
232 PM EDT THU AUG 2 2018
NCZ075>077-086-021930-
Lee NC-Hoke NC-Harnett NC-Moore NC-
232 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MOORE...SOUTHWESTERN
HARNETT...SOUTHWESTERN LEE AND NORTHERN HOKE COUNTIES UNTIL 330 PM
EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southern Pines, moving north at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Vass, Cameron, Olivia, Pineview and Lemon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3510 7943 3540 7947 3544 7921 3534 7899
3519 7908 3519 7910 3517 7910 3507 7916
TIME...MOT...LOC 1831Z 192DEG 15KT 3514 7930
HAINESLocal storm report, Aug 2, 2:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 2 ENE GODWIN 35.22N 78.66W
08/02/2018 CUMBERLAND NC 911 CALL CENTER
TREE DOWN AT SHERRILL BAGGETT RD AND DUNN
RD.
&&
JFDSpecial weather statement, Aug 2, 2:50 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT THU AUG 2 2018
NCZ008-009-026-041-021945-
Franklin NC-Vance NC-Wake NC-Granville NC-
250 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE...CENTRAL
GRANVILLE...NORTH CENTRAL WAKE AND NORTHWESTERN FRANKLIN COUNTIES
UNTIL 345 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Creedmoor, moving northeast at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Henderson, Oxford, Creedmoor, Butner, Kittrell, Stem, Stovall, Falls
Lake State Rec Area, Gillburg and South Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3630 7828 3627 7830 3597 7864 3602 7871
3603 7872 3603 7873 3605 7875 3607 7875
3607 7878 3609 7879 3609 7881 3611 7881
3647 7860
TIME...MOT...LOC 1849Z 214DEG 17KT 3613 7866
HAINESSpecial weather statement, Aug 2, 2:52 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
252 PM EDT THU AUG 2 2018
NCZ041-077-021945-
Harnett NC-Wake NC-
252 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT AND
SOUTHWESTERN WAKE COUNTIES UNTIL 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 10 miles north of Lillington, moving north at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cary, Garner, Fuquay-Varina, Angier, Apex, Holly Springs, Lake
Wheeler, New Hill, Harris Lake Boat Launch and Duncan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3570 7865 3549 7875 3551 7893 3556 7893
3558 7892 3559 7894 3572 7895 3575 7879
TIME...MOT...LOC 1852Z 193DEG 14KT 3555 7884
HAINESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:08 PM EDT | Special Weather Statement | RAH | Alamance | 67 min |
| Aug 1, 9:43 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph, Stanly | 3 hr |
| Aug 1, 10:20 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more | 46 hr |
| Aug 2, 6:43 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 92 min |
| Aug 2, 7:29 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Aug 2, 8:15 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 7 hr |
| Aug 2, 9:10 AM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 6 hr |
| Aug 2, 11:35 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 3 hr |
| Aug 2, 11:56 AM EDT | Special Weather Statement | RAH | Granville, Person | 49 min |
| Aug 2, 12:12 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Aug 2, 12:18 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 117 min |
| Aug 2, 12:47 PM EDT | Special Weather Statement | RAH | Durham, Orange | 43 min |
| Aug 2, 1:10 PM EDT | Special Weather Statement | RAH | Granville, Person | 50 min |
| Aug 2, 1:31 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Aug 2, 1:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| Aug 2, 1:52 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 77 min |
| Aug 2, 1:55 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 50 min |
| Aug 2, 1:58 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 47 min |
| Aug 2, 2:00 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 2, 2:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 92 min |
| Aug 2, 2:04 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 34 min |
| Aug 2, 2:28 PM EDT | Special Weather Statement | RAH | Chatham | 47 min |
| Aug 2, 2:30 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 60 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | RAH | Moore | 58 min |
| Aug 2, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 41 min |
| Aug 2, 2:43 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 2 hr |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 27 min |
| Aug 2, 2:50 PM EDT | Special Weather Statement | RAH | Granville, Vance | 55 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Aug 2, 3:08 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Richmond | 112 min |
| Aug 2, 3:09 PM EDT | Special Weather Statement | RAH | Wake | 51 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 24 min |
| Aug 2, 3:14 PM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 61 min |
| Aug 2, 3:22 PM EDT | Special Weather Statement | RAH | Nash | 38 min |
| Aug 2, 3:32 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 3 hr |
| Aug 2, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 43 min |
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 51 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 61 min |
| Aug 2, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 44 min |
| Aug 2, 3:50 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Aug 2, 3:56 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Aug 2, 4:06 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 6 hr |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 35 min |
| Aug 2, 4:11 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 2, 4:16 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 93 min |
| Aug 2, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 27 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | RAH | Warren | 23 min |
| Aug 2, 4:42 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Aug 2, 5:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Aug 2, 5:24 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Aug 2, 5:47 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 3 hr |
| Aug 2, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.